Journals / Endoskopi / 2014 / Cilt: 22 - Sayı: 1

Esophageal ulcer caused by doxycycline in a 15-year-old child

Onbeş yaşındaki çocukta doksisikline bağlı gelişen özofagus ülseri

Journal
Endoskopi
Pages
14–15
Publication Date
2022-10-11
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

In this article, we present a 15-year-old patient with esophageal ulcer developing after doxy- cycline treatment.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:If tetracycline derivatives are not taken with sufficient water, the drugs can cause esophageal mucosal irritation.
📊
Key Findings & Data:We report a 15-year-old child, in whom doxycycline caused direct damage to the mucosa of the esophagus, resulting in esophagitis and peptic ulcer.
💡
Conclusion & Impact:In this article, we present a 15-year-old patient with esophageal ulcer developing after doxy- cycline treatment.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

If tetracycline derivatives are not taken with sufficient water, the drugs can cause esophageal mucosal irritation. We report a 15-year-old child, in whom doxycycline caused direct damage to the mucosa of the esophagus, resulting in esophagitis and peptic ulcer. Drug-induced esophagitis can develop in hours or days with typical clinical symptoms of heartburn, dysphagia and odynophagia. The patient's history of drug intake is important, and upper gastrointestinal system endoscopy is used for the diagnosis. In this article, we present a 15-year-old patient with esophageal ulcer developing after doxy- cycline treatment.

Özet

Tetrasiklin türevi ilaçlar yeterli miktarda suyla alınmazsa özofagusta mukozal iritasyona neden olabilir. Doksisiklin, direkt etkiyle özofagus mukozasında hasara neden olarak özofajit ve ülser oluşturabilir. İlaç kullanımına bağlı gelişen özofajitin tipik klinik belirtisi saatler veya günler içerisinde gelişen retrosternal yanma, disfaji ve odinofajidir Tanıda ilaç alım öyküsü önemlidir ve üst gastrointestinal sistem endoskopisi kullanılır. Bu makalede, doksisik- lin kullanımına bağlı özefagus ülseri gelişen onbeş yaşındaki çocuk hasta sunuldu.

🔖

Cite This Article

ARSLAN, D., TÜRKUÇAR, S., KARACABEY, N., SEVİNÇ, E. (2022). Esophageal ulcer caused by doxycycline in a 15-year-old child. Endoskopi, Cilt: 22 - Sayı: 1, 14–15. https://ajindex.com/articles/501136

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (8)

  1. Ueda K, Muto M, Chiba T. A case of esophageal ulcer caused by alendro- nate sodium tablets. Gastrointest Endosc 2011; 73:1037-8.
  2. Jang HJ, Kim AS, Hwang JB. Cytomegalovirus-associated esophageal ul- cer in an immunocompetent infant: When should ganciclovir be admin- istered. Korean J Pediatr 2012; 55:491-3.
  3. Vanderhoof JA, Rich KC, Stiehm ER, Ament ME. Esophageal ulcers in immunodeficiency with elevated levels of IgM and neutropenia. Am J Dis Child 1977; 131:551-2.
  4. Saravanan T, Telisinghe PU, Chong VH. Oesophageal ulcers secondary to doxycycline and herpes simplex infection in an immunocompetent patient. Singapore Med J 2012; 53:e69-70. Al-Mofarreh MA, Al Mofleh IA. Esophageal ulceration complicating doxycycline therapy. World J Gastroenterol 2003; 9:609-11.
  5. Al-Mofarreh MA, Al Mofleh IA. Doxycline-induced esophageal ulcer- ations. Saudi J Gastroenterol 1998; 4:20-4.
  6. Öztürk S, Berçin S, Kırtak N. Doksisikline bağlı gelişen özofajit ve ülser. Tıp Araştırmaları Dergisi 2011; 9:195-7.
  7. Şit M, Aktaş G, Erdal E. Tek doz doksisiklin kullanımı sonrası gelişen özefagus ülseri. Abant Medical Journal 2012; 1:104 Saçıkara M, Nazligül Y, Kızılca G, Bulur O. Doksisiklin özofajiti: İki olgu nedeniyle literatürün gözden geçirilmesi. Dicle Tıp Dergisi 2010; 37:297-9.
  8. Arıcı DS, Göze F, Akbayır N. Doxycyline induced esophagitis. The Turk- ish J Gastroenterol1999; 10:179-81.